Alert archive / Colorado / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 121, NWS Goodland, KS

June 25, 2000Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 25, 2000, 1:04 AM MDT for Yuma County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 1:04 AM MDT (07:04 UTC)
Expired
Jun 25, 2000, 1:30 AM MDT
In force
26 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
3199 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 250705
SVRGLD
COC125-250730-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
104 AM MDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL 130 AM MDT

* AT 104 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF ALVIN...OR ABOUT 10 MILES
  NORTHEAST OF WRAY...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALVIN AT 115 AM MDT

OTHER LOCATIONS IN THIS WARNING INCLUDE...WRAY...WAUNETA...LAIRD...
HALE...BONNY RESERVOIR AND BEECHER ISLAND.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

$$

VPAPOL

LAT...LON 4042 10229 3957 10229 3959 10208 4042 10206

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:25 PM MDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 24, 9:25 PM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
925 PM MDT SAT JUN 24 2000

THE 88D CONTD TO INDICATE SCATTERED TSRA OVR THE NW CWA WHICH WERE
MVG EAST AT 10 MPH. ELSEWHERE...WITH THE LOSS OF DAYTIME HEATING
THUNDERSTORMS HAD REDUCED IN AREAL COVERAGE THEREFORE I HAVE LOWERED
POPS ACRS THE REST OF THE TRI STATE AREA FOR THE REMAINDER OF
TONIGHT.

OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK.
L
.GLD...NONE.

VP

In the hours before

Local storm report, Jun 24, 9:48 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
948 PM MDT SAT JUN 24 2000

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    16 NW ST FRANCIS          KS   .75 INCH HAIL
06/24/00   CHEYENNE                       REPORTED BY STORM
                                          SPOTTER.

0730 PM    16 SW COLBY               KS   1 INCH HAIL
06/24/00   THOMAS                         REPORTED BY PUBLIC.

0740 PM    3 W PARKS                 NE   1 INCH HAIL
06/24/00   DUNDY                          REPORTED BY STORM
                                          SPOTTER.

0742 PM    6 E YUMA                  CO   .75 INCH HAIL
06/24/00   YUMA                           REPORTED BY STORM
                                          SPOTTER.

N

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:22 PM MDTSevere Thunderstorm WarningGLDYuma53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.